Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 18, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Nov 14, 2006, 12:14 PM CST for 10 counties in Kansas. It took effect at Nov 15, 2006, 3:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2006, 12:14 PM CST (18:14 UTC)
- In effect from
- Nov 15, 2006, 3:00 AM CST
- Expired
- Nov 15, 2006, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Marshall County, KS, Morris County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 83 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 141814 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1214 PM CST TUE NOV 14 2006 ...WIND ADVISORY IN EFFECT ACROSS NORTH CENTRAL KANSAS TONIGHT THROUGH WEDNESDAY MORNING... .A SURFACE LOW PRESSURE SYSTEM WILL DEEPEN AS IT MOVES EAST ACROSS OKLAHOMA THIS EVENING. THE RESULTANT PRESSURE GRADIENT WILL ALLOW WINDS TO BECOME SUSTAINED AT 30 TO 35 MPH THROUGH THE ADVISORY PERIOD. KSZ008>010-020>022-034>037-150215- /O.NEW.KTOP.WI.Y.0018.061115T0900Z-061115T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 1214 PM CST TUE NOV 14 2006 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 12 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 12 PM CST WEDNESDAY. AN AREA OF LOW PRESSURE WILL DEEPEN AS IT MOVES EAST ACROSS OKLAHOMA THIS EVENING. THIS WILL CAUSE A STRONG PRESSURE GRADIENT TO SET UP ACROSS NORTH CENTRAL KS OVERNIGHT. WINDS ARE EXPECTED TO BECOME SUSTAINED AT 30 TO 35 MPH WITH SOME GUSTS TO 45 MPH OVERNIGHT THROUGH WEDNESDAY MORNING. THIS WILL CREATE HAZARDOUS TRAVELING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...IF DRIVING WEST OF A MARYSVILLE TO COUNCIL GROVE LINE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. $$
5 follow-up statements
000 WWUS73 KTOP 142137 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 337 PM CST TUE NOV 14 2006 .A SURFACE LOW WILL CONTINUE TO DEEPEN ACROSS THE SOUTHERN PLAINS TONIGHT. AS IT DOES...THE PRESSURE GRADIENT WILL TIGHTEN UP AND CAUSE WINDS TO INCREASE. A LOW LEVEL JET OF 55 TO 60 KTS IS PROGGED TO MOVE INTO CENTRAL KANSAS ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM WHICH SHOULD HELP NORTHERLY SFC WINDS INCREASE TO AROUND 30 MPH WITH HIGHER GUSTS. KSZ008>010-020>022-034>037-150600- /O.CON.KTOP.WI.Y.0018.061115T0900Z-061115T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 337 PM CST TUE NOV 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 12 PM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 12 PM CST WEDNESDAY. WINDS WILL SHIFT TO THE NORTH AND INCREASE UP TO 30 MPH WITH GUSTS TO AROUND 45 MPH AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. ADDITIONALLY MOTORISTS OF HIGH PROFILE VEHICLES SHOULD BE AWARE OF THE DANGERS OF THESE WINDS...ESPECIALLY ALONG EAST TO WEST ROADS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. $$ WOLTERS
000 WWUS73 KTOP 150409 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1009 PM CST TUE NOV 14 2006 .A SURFACE LOW WILL CONTINUE TO DEEPEN ACROSS THE SOUTHERN PLAINS AS IT TRACKS GRADUALLY EAST OVERNIGHT. THE INCREASING PRESSURE GRADIENT ...ALONG WITH A LOW LEVEL JET IS FORECASTED TO MOVE INTO CENTRAL KANSAS OVERNIGHT...CAUSING NORTHERLY SURFACE WINDS TO INCREASE TO AROUND 30 MPH WITH HIGHER GUSTS. KSZ008>010-020>022-034>037-151400- /O.CON.KTOP.WI.Y.0018.061115T0900Z-061115T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 1009 PM CST TUE NOV 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 12 PM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 12 PM CST WEDNESDAY. WINDS WILL SHIFT TO THE NORTH AND INCREASE UP TO 30 MPH WITH GUSTS TO AROUND 45 MPH AFTER MIDNIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH ARE POSSIBLE. TAKE ACTION TO SECURE LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. ADDITIONALLY MOTORISTS OF HIGH PROFILE VEHICLES SHOULD BE AWARE OF THE DANGERS OF THESE WINDS...ESPECIALLY ALONG EAST TO WEST ROADS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. $$
000 WWUS73 KTOP 150939 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 339 AM CST WED NOV 15 2006 KSZ008>010-020>022-034>037-151745- /O.CON.KTOP.WI.Y.0018.000000T0000Z-061115T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 339 AM CST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. NORTH WINDS WILL AROUND 30 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED THROUGH LATE MORNING. WINDS WILL DECREASE AROUND NOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH ARE POSSIBLE. TAKE ACTION TO SECURE LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. ADDITIONALLY MOTORISTS OF HIGH PROFILE VEHICLES SHOULD BE AWARE OF THE DANGERS OF THESE WINDS...ESPECIALLY ALONG EAST TO WEST ROADS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. $$
000 WWUS73 KTOP 151022 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 422 AM CST WED NOV 15 2006 KSZ008>010-020>022-034>037-151800- /O.CON.KTOP.WI.Y.0018.000000T0000Z-061115T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 422 AM CST WED NOV 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. NORTH WINDS AROUND 30 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED THROUGH LATE MORNING. WINDS WILL DECREASE AROUND NOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH ARE POSSIBLE. TAKE ACTION TO SECURE LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. ADDITIONALLY MOTORISTS OF HIGH PROFILE VEHICLES SHOULD BE AWARE OF THE DANGERS OF THESE WINDS...ESPECIALLY ALONG EAST TO WEST ROADS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. $$
000 WWUS73 KTOP 151746 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1146 AM CST WED NOV 15 2006 KSZ008>010-020>022-034>037-151900- /O.EXP.KTOP.WI.Y.0018.000000T0000Z-061115T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 1146 AM CST WED NOV 15 2006 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... WINDS ACROSS NORTH CENTRAL KANSAS HAVE SUBSIDED SOMEWHAT AND ARE FORECAST TO GRADUALLY DIMINISH THROUGH THE REMAINDER OF THE DAY. THEREFORE THE WIND ADVISORY WILL EXPIRE AT NOON CST TODAY. NORTH WINDS OF 20 TO 25 MPH WITH GUSTS AROUND 35 MPH WILL STILL BE POSSIBLE DURING THE AFTERNOON BEFORE DECREASING TO AROUND 15 MPH BY EARLY EVENING. $$ WOLTERS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:23 AM CST, 8 hours 51 minutes earlier.
Area forecast discussion, Nov 14, 3:23 AM CST, 8 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 323 AM CST TUE NOV 14 2006 .DISCUSSION... SHORTWAVE TROF OVER THE CWA ATTM MOVING QUICKLY EAST...TAKING WITH IT THE FEW SPRINKLES IT MANAGED TO PRODUCE. BRIEF PERIOD OF RIDGING PROGGED TO MOVE OVER THE STATE TODAY AHEAD OF NEXT SYSTEM SET TO IMPACT THE AREA FROM LATE THIS EVENING THROUGH TOMORROW MORNING. HAVE HIGHS IN THE 50S ACROSS THE AREA AND SHOULD BE CLOSE IF NOT A SMIDGE WARMER THAN YESTERDAYS HIGHS. NOSE OF A VIGOROUS 160+ KT UPPER JET MOVING INTO THE ROCKIES ATTM. BY THE END OF THE DAY TODAY...JET WILL DROP INTO OKLAHOMA AND STRENGTHEN A SURFACE LOW. BY MIDNIGHT...UPPER TROF IS POISED OVER CTRL KS BEFORE DROPPING FURTHER SOUTH INTO OK BY DAYBREAK WED. NOT A TERRIBLY COLD SYSTEM AS 850MB TEMPS DONT DROP BELOW FREEZING GENERALLY UNTIL AFTER 12Z WED...THEN SYSTEM MAKES RAPID EXIT BY THE NOON HOUR. PRECIPITATION CONCERNS...SOME INSTABILITY AHEAD OF THE TROF IN THE EVENING SOUTH OF I70...SO BEGAN GRIDS WITH CHANCE TO LIKELY POPS AFTER 0Z AND INCLUDED THUNDER IN THE EAST CENTRAL. SHOWERS THEN LIKELY AFTER MIDNIGHT...WITH A RAIN SNOW MIX POSSIBLE ACROSS THE NW HALF OF THE CWA AFTER 09Z AS EVAPORATIONAL COOLING MAY DROP TEMPS IN THE COLUMN ENOUGH FOR A FEW FLAKES. 12-18Z WENT TOWARDS COOLER TEMPS OF THE GFS AND HAVE PAINTED A CHANCE FOR LIGHT SNOW ACROSS THE NW WITH A RAIN SNOW MIX ACROSS THE SOUTHEAST. NOT EXPECTING SNOW TO BE A BIG PLAYER AT THIS TIME. HOWEVER WINDS ARE ANOTHER STORY. WILL CERTAINLY SEE SOME STRONG WINDS AS LOW DEEPENS..MAINLY AFTER 6Z WITH A PEAK AROUND 12Z. HOWEVER SOME TRENDS IN THE MODELS HAVE BEEN TO TAKE THE SYSTEM SOUTH...AND IF THAT CONTINUES DONT KNOW THAT WE WILL MEET ADVISORY CRITERIA. STILL VERY WINDY WITH SUSTAINED WINDS OF 20 MPH+ ACROSS THE AREA...AND WILL NEED TO BE WATCHED AS AN ADVISORY FOR EARLY WED IS NOT OUT OF THE QUESTION. FOR THE PERIOD THURS-MONDAY...THE UPPER JET IS PROGGED TO REMAIN OVER THE MIDDLE OF THE COUNTRY...BRINGING SEVERAL SHORTWAVES INTO THE NORTHEAST WHICH BRING REINFORCING BOUTS OF COOLER AIR TO OUR NORTH AND EAST. END RESULT WOULD BE TO KEEP TEMPS NEAR NORMAL AND NO POPS IN THE FORECAST AT THIS TIME. 67 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Nov 14, 5:05 AM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 505 AM CST TUE NOV 14 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-151115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 505 AM CST TUE NOV 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY ALONG AND SOUTHEAST OF A VALLEY FALLS TO COUNCIL GROVE LINE. AFTER MIDNIGHT...NORTHERLY WINDS WILL BE ON THE INCREASE ACROSS THE AREA AND WILL CONTINUE INTO WEDNESDAY. SUSTAINED WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG NORTHERLY WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH THE MORNING HOURS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.